Alert archive / New York / Freeze Warnings in 2018
Freeze Warning 1, NWS Buffalo, NY
NWS Buffalo, NY issued this freeze warning at Oct 17, 2018, 4:07 AM EDT for 5 counties in New York. It took effect at Oct 18, 2018, 1:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2018, 4:07 AM EDT (08:07 UTC)
- In effect from
- Oct 18, 2018, 1:00 AM EDT
- Expired
- Oct 18, 2018, 8:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Buffalo, NY
Counties Chautauqua County, NY, Erie County, NY, Livingston County, NY, Ontario County, NY, Oswego County, NY
The radar
The Buffalo radar (KBUF), 70 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.1 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1420 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
731 WWUS71 KBUF 170807 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 407 AM EDT Wed Oct 17 2018 NYZ013-014-171615- /O.NEW.KBUF.FZ.W.0001.181018T0500Z-181018T1200Z/ Livingston-Ontario- Including the cities of Geneseo and Canandaigua 407 AM EDT Wed Oct 17 2018 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EDT THURSDAY... The National Weather Service in Buffalo has issued a Freeze Warning, which is in effect from 1 AM to 8 AM EDT Thursday. * LOCATIONS...Livingston and Ontario counties. * TIMING...Late tonight into Thursday morning. * TEMPERATURES...In the upper 20s to low 30s. * IMPACTS...Below freezing temperatures will kill sensitive vegetation if not brought indoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning is issued when freezing temperatures are forecast to threaten outdoor plants. If you are in the warned area you should protect tender vegetation. Also...potted plants normally left outdoors should be covered or brought inside away from the cold. Stay tuned to weather radio or other radio and tv stations for further details or updates. && $$ NYZ019-085-171615- /O.NEW.KBUF.FZ.W.0001.181018T0500Z-181018T1200Z/ Chautauqua-Southern Erie- Including the cities of Jamestown, Orchard Park, and Springville 407 AM EDT Wed Oct 17 2018 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EDT THURSDAY... The National Weather Service in Buffalo has issued a Freeze Warning, which is in effect from 1 AM to 8 AM EDT Thursday. * LOCATIONS...Southern Erie and Chautauqua counties. * TIMING...Late tonight into Thursday morning. * TEMPERATURES...In the low 30s for locations away from Lake Erie. * IMPACTS...Below freezing temperatures will kill sensitive vegetation if not brought indoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning is issued when freezing temperatures are forecast to threaten outdoor plants. If you are in the warned area you should protect tender vegetation. Also...potted plants normally left outdoors should be covered or brought inside away from the cold. Stay tuned to weather radio or other radio and tv stations for further details or updates. && $$ NYZ006-171615- /O.NEW.KBUF.FZ.W.0001.181018T0500Z-181018T1200Z/ Oswego- Including the city of Oswego 407 AM EDT Wed Oct 17 2018 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EDT THURSDAY... The National Weather Service in Buffalo has issued a Freeze Warning, which is in effect from 1 AM to 8 AM EDT Thursday. * LOCATIONS...Oswego county. * TIMING...Late tonight into Thursday morning. * TEMPERATURES...In the upper 20s to low 30s for locations away from Lake Ontario. * IMPACTS...Below freezing temperatures will kill sensitive vegetation if not brought indoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning is issued when freezing temperatures are forecast to threaten outdoor plants. If you are in the warned area you should protect tender vegetation. Also...potted plants normally left outdoors should be covered or brought inside away from the cold. Stay tuned to weather radio or other radio and tv stations for further details or updates. && $$
5 follow-up statements
490 WWUS71 KBUF 171449 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 1049 AM EDT Wed Oct 17 2018 NYZ013-014-172300- /O.CON.KBUF.FZ.W.0001.181018T0500Z-181018T1200Z/ Livingston-Ontario- Including the cities of Geneseo and Canandaigua 1049 AM EDT Wed Oct 17 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT THURSDAY... * LOCATIONS...Livingston and Ontario counties. * TIMING...Late tonight into Thursday morning. * TEMPERATURES...In the upper 20s to low 30s. * IMPACTS...Below freezing temperatures will kill sensitive vegetation if not brought indoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning is issued when freezing temperatures are forecast to threaten outdoor plants. If you are in the warned area you should protect tender vegetation. Also...potted plants normally left outdoors should be covered or brought inside away from the cold. Stay tuned to weather radio or other radio and tv stations for further details or updates. && $$ NYZ019-085-172300- /O.CON.KBUF.FZ.W.0001.181018T0500Z-181018T1200Z/ Chautauqua-Southern Erie- Including the cities of Jamestown, Orchard Park, and Springville 1049 AM EDT Wed Oct 17 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT THURSDAY... * LOCATIONS...Southern Erie and Chautauqua counties. * TIMING...Late tonight into Thursday morning. * TEMPERATURES...In the low 30s for locations away from Lake Erie. * IMPACTS...Below freezing temperatures will kill sensitive vegetation if not brought indoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning is issued when freezing temperatures are forecast to threaten outdoor plants. If you are in the warned area you should protect tender vegetation. Also...potted plants normally left outdoors should be covered or brought inside away from the cold. Stay tuned to weather radio or other radio and tv stations for further details or updates. && $$ NYZ006-172300- /O.CON.KBUF.FZ.W.0001.181018T0500Z-181018T1200Z/ Oswego- Including the city of Oswego 1049 AM EDT Wed Oct 17 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT THURSDAY... * LOCATIONS...Oswego county. * TIMING...Late tonight into Thursday morning. * TEMPERATURES...In the upper 20s to low 30s for locations away from Lake Ontario. * IMPACTS...Below freezing temperatures will kill sensitive vegetation if not brought indoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning is issued when freezing temperatures are forecast to threaten outdoor plants. If you are in the warned area you should protect tender vegetation. Also...potted plants normally left outdoors should be covered or brought inside away from the cold. Stay tuned to weather radio or other radio and tv stations for further details or updates. && $$
554 WWUS71 KBUF 171745 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 145 PM EDT Wed Oct 17 2018 NYZ013-014-180145- /O.CON.KBUF.FZ.W.0001.181018T0500Z-181018T1200Z/ Livingston-Ontario- Including the cities of Geneseo and Canandaigua 145 PM EDT Wed Oct 17 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT THURSDAY... * LOCATIONS...Livingston and Ontario counties. * TIMING...Late tonight into Thursday morning. * TEMPERATURES...In the upper 20s to low 30s. * IMPACTS...Below freezing temperatures will kill sensitive vegetation if not brought indoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning is issued when freezing temperatures are forecast to threaten outdoor plants. If you are in the warned area you should protect tender vegetation. Also...potted plants normally left outdoors should be covered or brought inside away from the cold. Stay tuned to weather radio or other radio and tv stations for further details or updates. && $$ NYZ019-085-180145- /O.CON.KBUF.FZ.W.0001.181018T0500Z-181018T1200Z/ Chautauqua-Southern Erie- Including the cities of Jamestown, Orchard Park, and Springville 145 PM EDT Wed Oct 17 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT THURSDAY... * LOCATIONS...Southern Erie and Chautauqua counties. * TIMING...Late tonight into Thursday morning. * TEMPERATURES...In the low 30s for locations away from Lake Erie. * IMPACTS...Below freezing temperatures will kill sensitive vegetation if not brought indoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning is issued when freezing temperatures are forecast to threaten outdoor plants. If you are in the warned area you should protect tender vegetation. Also...potted plants normally left outdoors should be covered or brought inside away from the cold. Stay tuned to weather radio or other radio and tv stations for further details or updates. && $$ NYZ006-180145- /O.CON.KBUF.FZ.W.0001.181018T0500Z-181018T1200Z/ Oswego- Including the city of Oswego 145 PM EDT Wed Oct 17 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT THURSDAY... * LOCATIONS...Oswego county. * TIMING...Late tonight into Thursday morning. * TEMPERATURES...In the upper 20s to low 30s for locations away from Lake Ontario. * IMPACTS...Below freezing temperatures will kill sensitive vegetation if not brought indoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning is issued when freezing temperatures are forecast to threaten outdoor plants. If you are in the warned area you should protect tender vegetation. Also...potted plants normally left outdoors should be covered or brought inside away from the cold. Stay tuned to weather radio or other radio and tv stations for further details or updates. && $$
944 WWUS71 KBUF 180046 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 846 PM EDT Wed Oct 17 2018 NYZ013-014-180900- /O.CON.KBUF.FZ.W.0001.181018T0500Z-181018T1200Z/ Livingston-Ontario- Including the cities of Geneseo and Canandaigua 846 PM EDT Wed Oct 17 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT THURSDAY... * LOCATIONS...Livingston and Ontario counties. * TIMING...Late tonight into Thursday morning. * TEMPERATURES...In the upper 20s to low 30s. * IMPACTS...Below freezing temperatures will kill sensitive vegetation if not brought indoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning is issued when freezing temperatures are forecast to threaten outdoor plants. If you are in the warned area you should protect tender vegetation. Also...potted plants normally left outdoors should be covered or brought inside away from the cold. Stay tuned to weather radio or other radio and tv stations for further details or updates. && $$ NYZ019-085-180900- /O.CON.KBUF.FZ.W.0001.181018T0500Z-181018T1200Z/ Chautauqua-Southern Erie- Including the cities of Jamestown, Orchard Park, and Springville 846 PM EDT Wed Oct 17 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT THURSDAY... * LOCATIONS...Southern Erie and Chautauqua counties. * TIMING...Late tonight into Thursday morning. * TEMPERATURES...In the low 30s for locations away from Lake Erie. * IMPACTS...Below freezing temperatures will kill sensitive vegetation if not brought indoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning is issued when freezing temperatures are forecast to threaten outdoor plants. If you are in the warned area you should protect tender vegetation. Also...potted plants normally left outdoors should be covered or brought inside away from the cold. Stay tuned to weather radio or other radio and tv stations for further details or updates. && $$ NYZ006-180900- /O.CON.KBUF.FZ.W.0001.181018T0500Z-181018T1200Z/ Oswego- Including the city of Oswego 846 PM EDT Wed Oct 17 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT THURSDAY... * LOCATIONS...Oswego county. * TIMING...Late tonight into Thursday morning. * TEMPERATURES...In the upper 20s to low 30s for locations away from Lake Ontario. * IMPACTS...Below freezing temperatures will kill sensitive vegetation if not brought indoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning is issued when freezing temperatures are forecast to threaten outdoor plants. If you are in the warned area you should protect tender vegetation. Also...potted plants normally left outdoors should be covered or brought inside away from the cold. Stay tuned to weather radio or other radio and tv stations for further details or updates. && $$
322 WWUS71 KBUF 180841 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 441 AM EDT Thu Oct 18 2018 NYZ013-014-181200- /O.CON.KBUF.FZ.W.0001.000000T0000Z-181018T1200Z/ Livingston-Ontario- Including the cities of Geneseo and Canandaigua 441 AM EDT Thu Oct 18 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * LOCATIONS...Livingston and Ontario counties. * TIMING...This morning. * TEMPERATURES...In the upper 20s to low 30s. * IMPACTS...Below freezing temperatures will kill sensitive vegetation if not brought indoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning is issued when freezing temperatures are forecast to threaten outdoor plants. If you are in the warned area you should protect tender vegetation. Also...potted plants normally left outdoors should be covered or brought inside away from the cold. Stay tuned to weather radio or other radio and tv stations for further details or updates. && $$ NYZ019-085-181200- /O.CON.KBUF.FZ.W.0001.000000T0000Z-181018T1200Z/ Chautauqua-Southern Erie- Including the cities of Jamestown, Orchard Park, and Springville 441 AM EDT Thu Oct 18 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * LOCATIONS...Southern Erie and Chautauqua counties. * TIMING...This morning. * TEMPERATURES...In the low 30s for locations away from Lake Erie. * IMPACTS...Below freezing temperatures will kill sensitive vegetation if not brought indoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning is issued when freezing temperatures are forecast to threaten outdoor plants. If you are in the warned area you should protect tender vegetation. Also...potted plants normally left outdoors should be covered or brought inside away from the cold. Stay tuned to weather radio or other radio and tv stations for further details or updates. && $$ NYZ006-181200- /O.CON.KBUF.FZ.W.0001.000000T0000Z-181018T1200Z/ Oswego- Including the city of Oswego 441 AM EDT Thu Oct 18 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * LOCATIONS...Oswego county. * TIMING...This morning. * TEMPERATURES...In the upper 20s to low 30s for locations away from Lake Ontario. * IMPACTS...Below freezing temperatures will kill sensitive vegetation if not brought indoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning is issued when freezing temperatures are forecast to threaten outdoor plants. If you are in the warned area you should protect tender vegetation. Also...potted plants normally left outdoors should be covered or brought inside away from the cold. Stay tuned to weather radio or other radio and tv stations for further details or updates. && $$
671 WWUS71 KBUF 181153 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 753 AM EDT Thu Oct 18 2018 NYZ013-014-181300- /O.EXP.KBUF.FZ.W.0001.000000T0000Z-181018T1200Z/ Livingston-Ontario- Including the cities of Geneseo and Canandaigua 753 AM EDT Thu Oct 18 2018 ...FREEZE WARNING WILL EXPIRE AT 8 AM EDT THIS MORNING... Several areas experienced near or below freezing temperatures this morning. Temperatures will rise into the low to mid 40s today. $$ NYZ019-085-181300- /O.EXP.KBUF.FZ.W.0001.000000T0000Z-181018T1200Z/ Chautauqua-Southern Erie- Including the cities of Jamestown, Orchard Park, and Springville 753 AM EDT Thu Oct 18 2018 ...FREEZE WARNING WILL EXPIRE AT 8 AM EDT THIS MORNING... Several areas experienced near or below freezing temperatures this morning. Temperatures will rise into the low 40s today. $$ NYZ006-181300- /O.EXP.KBUF.FZ.W.0001.000000T0000Z-181018T1200Z/ Oswego- Including the city of Oswego 753 AM EDT Thu Oct 18 2018 ...FREEZE WARNING WILL EXPIRE AT 8 AM EDT THIS MORNING... Several areas experienced near or below freezing temperatures this morning. Temperatures will rise into the low 40s today. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this freeze warning went out at Oct 17, 1:53 AM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Oct 17, 1:53 AM EDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
153 AM EDT Wed Oct 17 2018
.SYNOPSIS...
A cold front will generate widespread rain showers on Wednesday,
with it turning cold enough for some wet snow across higher
elevations Wednesday night. Lake effect showers are then again
expected Thursday with cool temperatures. Temperatures will return
back toward normal Friday with mainly dry weather.
&&
.NEAR TERM /THROUGH TODAY/...
A southwest wind will continue ahead of a cold front that is
located across the Central Great Lakes late tonight. A range of
temperatures and wind speeds persists across the area with
breezy conditions across Lake Erie and Lake Ontario which are
keeping surrounding locations warmer than those places inland.
High clouds are expanding across the eastern Great Lakes as an
upper level jet persists overhead. As the front approaches and
subsidence departs the region, lake induced instability will
increase through the morning hours. Lake effect clouds and
showers will continue to develop overnight.
With the frontal passage through the day on Wednesday, winds will
shift from the southwest to the west helping to better establish the
lake effect showers through the early afternoon. A mid level trough
passing through the area will provide the opportunity for a general
chance of showers through the area as its axis crosses the area
providing forcing for ascent.
PWATs will start to decrease during the afternoon on Wednesday from
a peak value of around 0.65" down to a value closer to 0.25" by
Wednesday evening, at which time the lake effect will start to
reduce spatial coverage for most areas. Dropping equilibrium heights
from the afternoon onward will also help decrease shower potential.
The one exception to this looks like a band of showers that may stay
stalled over the northern portion of the Genesee Valley as an
upstream connection to the Georgian Bay will remain in place. Cold
air advection behind the cold frontal passage will keep the
temperatures steady through the day, with highs expected to be in
the low 40s across the higher terrain and the mid to upper 40s for
areas along the lakeshore.
&&
.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
On Wednesday night our region will be in a cyclonic flow aloft
with northwesterly surface winds. Consensus 850mb temperatures
will be down to around -10C which will be plenty cold enough to
support a lake response. Temperatures across Lake Ontario will
be slightly cooler and closer to the upper level trough. Model
guidance also shows a likely upstream connection to Georgian
Bay, which supports a more organized band between Rochester and
Syracuse Wednesday evening, which will shift closer to
Rochester late in the night and into Thursday morning as winds
veer slightly. It will be slightly warmer with a bit less
moisture and a shorter fetch off east of Lake Erie, but there
still will be some lake response Wednesday night. There will
also be some upslope enhancement across the Chautauqua Ridge.
Precipitation should start off as mostly rain showers Wednesday
evening, but as temperatures aloft cool these will transition to
snow showers especially away from the lakes and across higher
terrain. Any accumulation will be minimal, with a nothing more
than a spotty light coating on the grass across the higher
terrain and possibly in the more dominant band southeast of Lake
Ontario.
Lows Wednesday night will be in the mid 30s on the lake plains
and lower 30s across higher terrain, with some 20s possible east
of Lake Ontario. Windy conditions and flow off the warm lakes
will likely keep the majority of the area where the frost/freeze
program remains active just above freezing with no frost.
Lake effect showers taper off Thursday afternoon as warm
advection aloft rapidly lowers the inversion. There still will
be considerable lake effect clouds with highs only in the 40s in
most areas with parts of Lewis County struggling to get out of
the 30s.
Surface high pressure will pass to the south of the area
Thursday night, with dry weather lasting through Friday. The
pressure gradient between this high and low pressure near Hudson
Bay will maintain a brisk southwesterly flow during this time.
This will limit radiational cooling with lows mainly in the 30s
Thursday night. Then Friday will be warmer but still breezy with
highs in the 50s.
The next shortwave will move into the Great Lakes region Friday
night with increasing chances for some rain showers across
Western New York. Showers are likely late in the night across
the Niagara Frontier with the approach of an associated cold
front. Overall, model guidance is in good agreement with 12Z
GFS/GGEM/ECMWF guidance all very close in timing this shortwave
and front.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
Temperatures will run below normal this period as a long wave trough
of low pressure resides over the Eastern Great Lakes region. Waves
of cold air, originating from the arctic, will funnel into this
trough and bring both synoptic as well as lake effect precipitation.
To open Saturday, a cold front will lie just to our west. This front
will cross the region early Saturday, with likely rain showers...and
categorical rain showers E and NE of the lakes where lake moisture
on a SW flow will enhance precipitation. Northwest flow will follow
behind the cold front later Saturday through Sunday. Winds both
ahead and behind the front will gust 30 to 40 mph Saturday,
highest across the lake plain. While there will be chances for
precipitation Saturday night through Sunday under the upper
level trough, lake effect precipitation is likely on a
predominately NW flow. Temperatures at 850 hPa will bottom out
Sunday morning around -8 to -10C, changing mixed precipitation
to largely snow showers. As we warm some through the day expect
precipitation to change back to mostly rain showers. Highs
Sunday will only top out in the upper 30s to lower 40s which is
some 10 to 15 degrees below normal.
As the upper level trough shifts to the east early next week,
temperatures will be not as cold and backing winds will shift
lingering lake effect precipitation more to the east, and possibly
northeast of the lakes...especially off Lake Ontario. Temperatures
will moderate Monday, back into the mid 50s, before another cold
front Tuesday with increasing chances for precipitation brings cooler
temperatures back into the upper 40s to lower 50s.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
A cold front will continue to approach Western and North Central
NY late tonight. Lake effect clouds and showers will develop
overnight however mainly VFR conditions are expected into
Wednesday morning. As lake effect rain persists east of Lake
Erie and Lake Ontario, cigs may lower to MVFR mainly at KJHW.
Southwest winds will remain breezy overnight with gusts up to 30
knots into Wednesday morning. A wind shift will occur Wednesday
and winds will again increase.
Outlook...
Thursday and Friday...Mainly VFR.
Saturday...MVFR to VFR with rain showers likely. Breezy.
Sunday...Mainly VFR but MVFR/IFR in lake effect rain and snow
showers southeast of Lakes Erie and Ontario.
&&
.MARINE...
Cold air advection and deepening surface low tracking well to the
north of Lake Ontario continues to support gusty winds on the Lower
Great Lakes where Small Craft Advisories are in place. Lake Effect
clouds and rain showers will develop overnight and continue through
the day on Wednesday.
Westerly winds will support lingering Small Craft Advisory
conditions on the lower Great Lakes through the remainder of much of
this week.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory until 8 AM EDT Thursday for LEZ040-041.
Small Craft Advisory until 8 PM EDT this evening for
LEZ020.
Small Craft Advisory until 8 PM EDT Thursday for
LOZ043>045.
Small Craft Advisory until 8 AM EDT Thursday for LOZ042.
&&
SYNOPSIS...Smith/SW
NEAR TERM...HSK/SW
SHORT TERM...Apffel
LONG TERM...Thomas
AVIATION...HSK
MARINE...HSK/Smith/SWHazardous weather outlook, Oct 16, 5:00 AM EDT, 23 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 500 AM EDT Tue Oct 16 2018 NYZ001>008-010>014-019>021-085-170900- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 500 AM EDT Tue Oct 16 2018 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-170900- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 500 AM EDT Tue Oct 16 2018 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Hitchcock
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 4:04 AM EDT | Gale Warning | BUF | 21 hr | |
| Oct 17, 4:04 AM EDT | Small Craft Advisory | BUF | 25 hr |
Nearby
Freeze Warnings in New York, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.